U.S. CitiesCity-Data Forum Index
Covid-19 Information Page
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 08-17-2010, 09:52 AM
 
Location: Greenwood Village, Colorado
2,185 posts, read 4,270,648 times
Reputation: 1536

Advertisements

My doctor put me on 25mg of HCTZ only and referred me to a cardio doctor. Isn'tthat a really high dose? I am kind of afraid to take it. I was on Benicar 40hct but had weird side effects like fast heart beat 110, almost fainted,couldnt walk across the room without being out of breath, severe nausea etc,....

Now I have no BP medication except for the HCTZ and have to wait to see a cardio. I can't blieve it took my doctor this long to refer me to a specialst, in the meantime I really have nothing to control my blood pressure. I have heard really bad things about HCTZ at high doses.

Last edited by Cupcake77; 08-17-2010 at 10:35 AM..
Reply With Quote Quick reply to this message

 
Old 08-17-2010, 10:08 AM
 
Location: Mostly in my head
19,865 posts, read 57,956,152 times
Reputation: 19187
I took 50 mg for years w/o any side effects.
Reply With Quote Quick reply to this message
 
Old 08-17-2010, 10:24 AM
 
3,627 posts, read 13,145,609 times
Reputation: 2717
Of all the drugs out there it is one of the safest and has been around for a long time.

You may want to ask him about potassium monitoring if needed. My husband has been on 25mg for years. I have an "as needed script" for 12.5mg because I am extremely sodium sensitive and one typical eat out meal, even though low cal, low fat has enough sodium to throw me over.

HCTZ does throw off your trigylceride balance some.
Reply With Quote Quick reply to this message
 
Old 08-17-2010, 10:32 AM
 
Location: Approximately 50 miles from Missoula MT/38 yrs full time after 4 yrs part time
2,309 posts, read 3,477,392 times
Reputation: 4970
Quote:
Originally Posted by Cupcake77 View Post
My doctor put me on 25mg of HCTZ only and referred me to a cardio doctor. Isn'tthat a really high dose? I am kind of afraid to take it. I was on Benicar 40hct but had weird side efdfects like fast heart beat 110, almost fainted,couldnt walk across the room without being out of breath, severe nausea etc,....

Now I have no BP medication except for the HCTZ and have to wait to see a cardio. I can't blieve it took my doctor this long to refer me to a specialst, in the meantime I really have nothing to control my blood pressure. I have heard really bad things about HCTZ at high doses.
HCTZ ia a "Diuretic". which is another name for a "water-pill", which makes you urinate more frequently...thus ridding your system of water and salt.
25mg is the STARTING dosage.....not high at all.
I've been on that dosage for years.

Go to Google and type in HCTZ..........good way to educate your self.............
Reply With Quote Quick reply to this message
 
Old 08-17-2010, 10:37 AM
 
Location: Greenwood Village, Colorado
2,185 posts, read 4,270,648 times
Reputation: 1536
I did google and and saw some scary stuff. Well I have no choice for now and kind of freaking out because I am afraid my BP will spike waiting to see a cardio. I am stressed that I have to see a cardio but not too worried. I just want someone to fix me.
Reply With Quote Quick reply to this message
 
Old 08-17-2010, 11:09 AM
 
Location: In a house
13,253 posts, read 37,870,895 times
Reputation: 20198
While you're waiting to see the heart doctor, try some calming techniques such as meditation, reading a book, floating in a pool, watching children play in a park, playing piano, staring at your own reflection in a window...

If your blood pressure spikes while you're stressed, it's probably spiking -because- you are stressed. So the easiest way to tackle that isn't with meds. It's with your own behavior.

High blood pressure is treatable with meds, but if you are causing your blood pressure to spike by being stressed out, your best bet is to take care of the stress first, and medicate based on your *relaxed* state rather than your *stressed* state.
Reply With Quote Quick reply to this message
 
Old 08-17-2010, 11:34 AM
 
Location: Greenwood Village, Colorado
2,185 posts, read 4,270,648 times
Reputation: 1536
I hope the water pill wont bottom me out. because at rest my BP is 114/77, but it does go up easy with activity.

I wonder if my doctor refered me to a cardio because she thinks it's my heart or because she just simply doesn't now how to treat my blood pressure.
Reply With Quote Quick reply to this message
 
Old 08-17-2010, 11:36 AM
 
Location: Greenwood Village, Colorado
2,185 posts, read 4,270,648 times
Reputation: 1536
Quote:
Originally Posted by AnonChick View Post
While you're waiting to see the heart doctor, try some calming techniques such as meditation, reading a book, floating in a pool, watching children play in a park, playing piano, staring at your own reflection in a window...

If your blood pressure spikes while you're stressed, it's probably spiking -because- you are stressed. So the easiest way to tackle that isn't with meds. It's with your own behavior.

High blood pressure is treatable with meds, but if you are causing your blood pressure to spike by being stressed out, your best bet is to take care of the stress first, and medicate based on your *relaxed* state rather than your *stressed* state.

I have been taking Xanax to relax. But that med doesn't really make me feel good, it just eventually knocks me out. I just dont see how pople get addicted to it.
Reply With Quote Quick reply to this message
 
Old 08-17-2010, 11:51 AM
 
Location: In a house
13,253 posts, read 37,870,895 times
Reputation: 20198
Tell your doctor that your xanax prescription is making you fall asleep and ask him if you can take half the dosage. If he says yes, then just break the pill in half and take half of however much you're taking now. It shouldn't make you sleepy. If it does, you're taking too much.

And my advice stands - try *behavioral* methods to reduce stress. Xanax should be used *in addition* to behavioral methods, not to replace them.
Reply With Quote Quick reply to this message
 
Old 08-17-2010, 11:53 AM
 
3,627 posts, read 13,145,609 times
Reputation: 2717
Your doctor is probably sending you to a cardio to CYA (his YA, not yours)
I imagine he already ran an EKG and found nothing.

Stress and anxiety can send your BP all over the place
Water balance for me due to sodium can do the same thing.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2020, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top